Alert archive / North Carolina / Small Craft Advisories in 2021

Small Craft Advisory 24, NWS Newport/Morehead City, NC

February 25, 2021

NWS Newport/Morehead City, NC issued this small craft advisory at Feb 25, 2021, 10:51 AM EST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2021, 10:51 AM EST (15:51 UTC)
Expired
Feb 25, 2021, 3:07 PM EST
In force
4 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

585 
WHUS72 KMHX 251551
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
1051 AM EST Thu Feb 25 2021

AMZ152-154-260000-
/O.NEW.KMHX.SC.Y.0024.210225T1551Z-210226T0000Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
1051 AM EST Thu Feb 25 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-158-260000-
/O.NEW.KMHX.SC.Y.0024.210225T1551Z-210226T0000Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
1051 AM EST Thu Feb 25 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ135-252200-
/O.NEW.KMHX.SC.Y.0024.210225T1551Z-210225T2200Z/
Pamlico Sound-
1051 AM EST Thu Feb 25 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 30 kt and 
  rough waters.

* WHERE...Pamlico Sound.

* WHEN...Until 5 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
175 
WHUS72 KMHX 252007
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
307 PM EST Thu Feb 25 2021

AMZ152-154-260815-
/O.CAN.KMHX.SC.Y.0024.000000T0000Z-210226T0000Z/
/O.NEW.KMHX.SC.Y.0025.210226T1400Z-210228T0500Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
307 PM EST Thu Feb 25 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM FRIDAY TO MIDNIGHT
EST SATURDAY NIGHT...

* WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 7 to 10 ft expected.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...From 9 AM Friday to midnight EST Saturday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-158-260815-
/O.CAN.KMHX.SC.Y.0024.000000T0000Z-210226T0000Z/
/O.NEW.KMHX.SC.Y.0025.210226T1400Z-210228T0000Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
307 PM EST Thu Feb 25 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM FRIDAY TO 7 PM EST
SATURDAY...

* WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 7 ft expected.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...From 9 AM Friday to 7 PM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ135-260815-
/O.CAN.KMHX.SC.Y.0024.000000T0000Z-210225T2200Z/
/O.NEW.KMHX.SC.Y.0025.210226T1400Z-210227T1200Z/
Pamlico Sound-
307 PM EST Thu Feb 25 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM FRIDAY TO 7 AM EST
SATURDAY...

* WHAT...East winds 15 to 20 kt with gusts up to 30 kt and 
  choppy waters expected.

* WHERE...Pamlico Sound.

* WHEN...From 9 AM Friday to 7 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Feb 25, 7:14 AM EST, 3 hours 37 minutes earlier.

Area forecast discussion, Feb 25, 7:14 AM EST, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
714 AM EST Thu Feb 25 2021

.SYNOPSIS...
A weak cold front will cross the area from north to south early today
with westerly winds shifting to northerly by late morning/early
afternoon. Low pressure will impact the Southeast Coast into
the weekend with unsettled weather.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 715 AM Thursday...Other than a few cirrus in the Albemarle
Sound region, skies are clear across all of eastern NC at
daybreak. Coldfront currently moving across the eastern Piedmont
and approaching our CWA and should sweep offshore by midday if
not earlier. Winds will shift from S/SW around to N/NE and
increase during the afternoon, with decent cold-air advection
commencing. Quite a gradient in temperatures expected across our
CWA today with lower 50s northern Outer Banks ranging to the
mid to perhaps upper 60s across portions of Onslow and Duplin
County. Some high clouds may start to approach the western
counties late in the afternoon, but the overall character of the
day will be sunny skies.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
As of 355 AM Thursday...Temperatures will be cooler tonight with
northeast flow leading to lows tonight mainly in the upper 30s
to lower 40s area-wide. Clouds will increase late as moisture is
drawn slowly north into the Carolinas from the Gulf of Mexico as
the next system starts to take shape over the Deep South.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
As of 3 AM Thu...Fairly unsettled through the long term period with
above normal temps expected overall.

Friday...Most of the day will feature dry conditions on breezy
northeast winds. It will be quite a bit cooler than the last several
days, but still only slightly below normal for late Feb. Transitory
high pres will be sliding east through the Mid Atlantic states
through the day, which will be followed by inc WAA aloft as H85mb
flow strengthens through the second half of the day. This will
produce an inc and lowering of a stratus cloud deck through the day,
with isentropic lift producing light rain showers breaking out later
in the afternoon. Think wrn sections, esp the srn Coastal Plains
towards the Crystal Coast, will see rain break our before the dinner
hour, so have pops inc to likely here after 21z, while nrn/ern
sections may stay completely dry until after dark, and hence only
chc pops in the fcst. Highs will generally be in the low/mid 50s.

Friday Night...High confidence in widespread shra as PW's maxing out
at 1.25-1.5" prior to midnight as weak low develops and moves
through the ctrl Carolinas. Non-diurnal temps curve expected as
nerly to erly winds early in the evening become srly during the
evening and overnight, with low temps around 50 early, rising
through the 50s overnight. Pops diminish after midnight s to n as
area becomes entrenched in the warm sector and widespread uvv lifts
north of the region.

Saturday through Sunday...A dry and warm forecast on tap as upr
ridging envelops the sern CONUS. 582 dm heights translate to highs
well above climo, with readings in the low/mid 70s Sat, climbing to
the mid/upr 70s Sun. Temps near the coast will naturally be much
cooler due to the still cold water temps, so will remain in the 60s.
Low temps also very warm, in the 50s. Have dropped pops to slght
chc, as appearing shower chcs very slim due to the upr ridging in
place and frontal boundary residing north of the VA/NC border.

Monday...Next good rain chc arrives to start the work week, as model
guid in good agreement on next progressive shortwave swinging
through the Mid Atlantic and northeast, pushing the
aforementioned stalled frontal bndry to the north, southward
through ENC. Raised pops to likelies on Mon due to the good
agreement amongst 25/00Z model suite.

Tuesday through Wednesday...Models diverge greatly during this
period, as latest GFS keeps front well south of ENC and hence dry
and cool, while ECM, which has support from the UKMET/CMC, brings
next system across the southern states and Mid Atlantic on an active
subtropical jet, and therefore next good chc of rain. Based on ECM
ens mean, NBM, WPC, have raised pops to low range chc this period.
Temps near climo this period, with highs 55-60 and lows in the upper
30s to low 40s.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
Short Term /through 12Z Friday/...
As of 715 AM Thursday...Satellite continues to show generally
clear skies across the region at daybreak, except for a few
cirrus in the Albemarle Sound region as light winds and a dry
boundary have kept fog at bay. A dry cold front will cross the
area this morning, with winds veering becoming N/NE and gusting
up to 15-20 kt late morning and afternoon. Midlevel cloud
coverage associated with the front increases later tonight.

Long Term /Friday through Tuesday/...
As of 3 AM Thu...Sub vfr likely on Fri in showers and low cigs as
low pres moves through the region. A return to VFR Sat through Sun
as high pres will be in control. Next cold front moves through Monday
with yet another good chc of rain showers and sub VFR
conditions.

&&

.MARINE...
Short Term /Today and Tonight/...
As of 715 AM Thursday...Cold front now moving across the eastern
Piedmont and will cross the MHX CWA and move offshore by mid to
late morning, if not earlier. Winds initially are WSW/W at
10-20 knots on area waters with seas 2-4 feet. Winds veer to
N/NE behind the front, and increase to 15-20 knots. While there
could be occasional gusts to 25 knots, no SCA will be required.
Seas build to 3-5 feet later today and tonight as N/NE winds
15-20 knots continue overnight.

Long Term /Friday through Tuesday/...
As of 3 AM Thu...Generally poor boating conditions through the long
term as several low pressure systems and fronts impact the waters and
sounds. Inc northeast winds on Friday may lead to marginal SCA
conditions met, esp ctrl and srn waters as gradient will be
pinched here with sustained winds approaching 20 kt or higher.
Later shifts may need to issue SCA. Better chc of SCA on Friday
night as low pres lifts north through the Carolinas, bringing
strong onshore winds from the southeast and seas building 6-8 ft
or higher. Winds turn SW on Sat and diminish to around 15 kt
with seas subsiding as well. Winds remain swrly but may inc a
bit to 15-20 on Sun with SCA possible again Sun night as winds
inc further to 20-25 kt ahead of next cold front that pushes
through on Mon. Winds turn N to NE Mon night into Tue and may
remain in the SCA range.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...None.

&&

SYNOPSIS...MHX
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...TL
AVIATION...CTC/TL
MARINE...CTC/TL
Hazardous weather outlook, Feb 25, 4:04 AM EST, 6 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
404 AM EST Thu Feb 25 2021

NCZ029-044>047-079>081-090>092-094-193>196-198-199-203>205-260915-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven-
Southern Craven-West Carteret-East Carteret-Inland Onslow-
Coastal Onslow-Northern Outer Banks-Ocracoke Island-Hatteras Island-
404 AM EST Thu Feb 25 2021

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 3:07 PM ESTSmall Craft AdvisoryMHX54 hr

Nearby

Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.